

Draft - v5

## JOINT COUNCILS MEETING AGENDA

WEDNESDAY, SEPTEMBER 25, 2019

8:30 a.m. - 5:00 p.m. CDT

**DELTA HOTELS WINNIPEG** 

**MEETING ROOM: DELTA AB** 

BREAKFAST: 7:30 A.M. - 8:25 A.M. CDT - BLAZE A ROOM

	BALAN ACT. 1.00 A.M. C.20 A.M. CDT BLAZE A NOCH						
#	TIME	JOINT COUNCILS PRIORITY	OBJECTIVE	ACTION	LEADS		
	8:30- 8:35 a.m.	Welcome	Roundtable introduction of PSCIOC & PSSDC Members and Observers		PSSDC/PSCIOC Co-Chairs		
1	8:35- 8:45 a.m.	Secretariat	A) Approval of Record of Decision from February 27, 2019 in-person meeting, Ottawa (TAB 1A)	For approval	Heather Sheehy		
	(10 min)		B) Acceptance of September 25, 2019 meeting agenda (TAB 1B)	For approval			
			C) Joint Councils Action Items (TAB 1C)	For review			
			D) Joint Councils Bring Forward Agenda (TAB 1D)				
2	8:45 – 9:45	<b>Digital Strategy</b>	Digital Strategy Working Group (TAB 2)		Intro: Tracy Wood		
	a.m.	Ŗ	A) Presentation on Governance in the Digital Age		Digital Strategy Co-Chairs:		
	8:45 – 9:15		Objective: (pending further information from Digital		Guy Gordon, MB Mark Burns, YT		
	a.m.		Strategy WG Co-Chairs)		Sean McLeish, YT		
	(30 min)		The digital transformation that governments are seeking, and citizens are expecting is more than just a challenge,' says PPF's Prime Ministers of Canada Fellow Kent Aitken. Ken dedicated a year to understanding Governance in the Digital Age. His report is the result of research, surveys and more than 300 interviews with government		Guest Speaker: Kent Aitken, Policy and Partnerships, Gov of Canada Digital Academy		



	9:15 – 9:45 a.m. (30 min)		practitioners and stakeholders in Canada and around the world. He concludes that governments are currently not set up for the complexities of the digital age and suggests four areas that they need to fundamentally change.  B) Digital Strategy Working Group  Objective:  Results of the Digital Strategy Working Group Pain Point Scan  Discussion and approval of next steps for Digital Strategy Working Group  For reference: Kent Aitken's Summary Report: https://ppforum.ca/publications/governance-in-the-digital-age/  Kent Aitken's Full Report: https://ppforum.ca/wp-content/uploads/2018/10/GovernanceInTheDigit alAge-PPF-SEPT2018-EN.pdf		and PPF's Prime Ministers of Canada Fellow
3	9:45 – 11:30 a.m. (1.5 hrs.) (15 min break)	Digital Identity	Digital Identity Priority (TAB 3)  Digital Identity remains a high priority for the Joint Councils.  In February 2019, the Joint Councils recognized that significant progress has been made on the digital identity priority and acknowledged that ultimate success will require a strong governance framework for digital identity.  The Digital ID Co-Leads hosted a workshop with representatives of all key stakeholders to develop recommendations for a governance framework for digital identities in Canada.  Objective:  Review, discussion and approval of Digital Identity Framework Recommendations:  > the three key questions of what, how and who; (what are the areas to be governed?	For discussion / approval	Intro: Natasha Clarke  Digital ID Co- Leads: Sophia Howse, BC Alex Bourque, TBS  IMSC Co-Chairs: Marc Brouillard, TBS Rob Devries, ON



			<ul> <li>How should they be governed? Who should be accountable and responsible?)</li> <li>changes to existing governance structures;</li> <li>draft principles, which will be used to guide the development of a governance framework for digital identities in Canada; and</li> <li>several complementary recommendations to address other critical components required to grow Canada's digital identity ecosystem.</li> </ul>		
4		Digital Identity	Digital Identity (TAB 4)		Intro: Olivia Neal
	a.m. - 12:00 p.m. (30 min)		Objectives:  Progress in advancing Digital Identity for Business (verified organization)		ISED: Vidya ShankarNarayan
	12:00 –	1:00 p.m.	LUNCH - Blaze A room		
5	1:00 – 1:30 p.m. (30 min)	Canadian Council of Motor Transport Administrators (CCMTA)	<ul> <li>Canadian Council of Motor Transport         Administrators (CCMTA) – (TAB 5)</li> <li>Objective:         <ul> <li>Presentation on CCMTA's current work to modernize the Interprovincial Record Exchange System (IRE) (which facilitates the sharing of driver and vehicle data nationally) with a view to support digital ID at a national level.</li> <li>Discussion on opportunity for the Joint Councils to influence the requirements of the IRE modernization project to facilitate the sharing of data both nationally, especially around a digital ID.</li> </ul> </li> </ul>	For information / discussion	Intro: Heather Sheehy  Alan Doody, NL  CCMTA: Allison Fradette, Executive Director  Doug MacEwen, Chair
6	1:30 – 2:00 p.m. (30 min)	Jurisdictional Pilot Projects	Jurisdictional Pilot Projects (TAB 6)  Objective: Proposal and funding request to develop 2 jurisdictional pilot projects (further details to follow)	For discussion / approval	Olivia Neal, TBS



			Presentation on digital building blocks (CDXP,		
			Sign in Canada) - (further details to follow)		
7	2:00 – 2:45 p.m.	Legislative and Data Sharing Barriers	Discussion on Legislative and Data Sharing Barriers (TAB 7)	For	Intro: Heather Sheehy PSSDC Co-
	(45 min)		<ul> <li>Objective: (session under development led by ESDC)</li> <li>Seek agreement from jurisdictions on an approach and next steps to address legislative and data sharing barriers impeding the advancement of Councils' priorities.</li> </ul>	discussion	Chairs to facilitate discussion
	2:45 - 3	3:00 p.m.	BREAK		
8	3:00 – 4:00 p.m.	Joint Councils Strategic Direction	Joint Councils Strategic Direction (TAB 8) Objective:		Natasha Clarke
	(60 min)		<ul> <li>Recommendations to the Joint Councils (PSSDC &amp; PSCIOC)</li> <li>Presentation: Review Current State Issues and Challenges based on interviews with JC Co-Chairs and Co-Chair Working Groups</li> <li>Recommendations and Structural Options to address Current State Issues and Challenges</li> <li>Recommendations for future work</li> <li>Updated Logic Model and approval of definitions of short-term goals for the Logic Model</li> </ul>	For discussion / approval	Cathy Kealey, JC Strategic Policy Analyst
9	4:00 – 4:20 p.m. (20 min)	<u>Partnerships</u>	<ul> <li><u>Objective:</u></li> <li>Discussion on how the Joint Councils could support the FPT DMs' Table in advancing its priorities.</li> <li>Discussion on how the FPT DMs' Table could help to advance the priorities of the Joint Councils.</li> </ul>	For discussion	FPT DMs' Table Secretariat: Heather Sheehy, ESDC Mark Burns, YT
1 0	4:20 – 4:50 p.m. (30 min)	ICCS Research Business First	Results of Business First 2019 Objective:		Intro: Heather Sheehy Presenters:



			Business First 2019 results will provide insights on a range of topics related to government-to-business service delivery, with emphasis on:  • Service reputation, experience and expectations;  • Key drivers of satisfaction and service improvement priorities;  • Channel usage and migration to digital modes of service delivery.	For information / discussion	Dan Batista, ICCS Executive Director Michal Dziong, ICCS Research Manager  Marina Gilson, Ipsos Reid
1	4:50 – 5:00 p.m. (10 min)	Business:	<ul> <li>A) Updates from Joint Councils Working Groups – for information only</li> <li>Canada Open Government WG (TAB 10A)</li> <li>Privacy Sub-Committee &amp; GDPR (TAB 10B)</li> <li>Research Committee (TAB 10C)</li> <li>Death Notification WG (TAB 10D)</li> <li>Client Centric Services WG (TAB 10E)</li> <li>B) Next in-person meeting of the Joint Councils: Feb. 26, 2020, Toronto, ON</li> <li>C) Upcoming JC Teleconferences: dates tbc</li> </ul>	For information	Tracy Wood
5:	00 p.m.	Adjournment of J	oint Councils Meeting		
5:45 p.m. Delegates to meet in the lobby of the Delta Hotels Winnipeg to board bus for Dinner. (Bus departs at 5:50			parts at 5:50 pm)		

## **OFFICIAL JOINT COUNCILS DINNER**

## **Fort Gibraltar**

(866 St. Joseph Str., Winnipeg)

Pre-Dinner Reception: 6:00 – 6:45 p.m. Official Dinner: 7:00– 9:00 p.m.

## **Casual Attire**

Fort Gibraltar was founded in 1809 by Alexander Macdonell of Greenfield of the North West Company in present-day Manitoba, Canada. It was located at the confluence of the Red and Assiniboine rivers in or near the area now known as The Forks in the city of Winnipeg. Fort Gibraltar was renamed Fort Garry after the merger of North West Company and the Hudson's Bay Company in 1821. Today, the major purpose of Fort Gibraltar is to reflect key elements of life in the Red River valley from 1815 to 1821. The themes provide witness not only to the importance of the fur trade as an economic development factor in Manitoba's history, but also to the lifestyle of the settlement and the roles played by the Metis, the settlers, the explorers, the Aboriginal peoples, the companies and of course, the Voyageurs.